| Model Number |
SIG30CTAVM |
| Medical Device Problem Codes |
Unintended System Motion (1430); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
| Date of Event |
10/02/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle, (serial number: unknown) unk-sigadapt, unknown signia egia adapter, (serial number: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an open lower lobectomy after chemo-immunotherapy, after correct placement, closure, and firing, the powered stapler was inserted in an angled position, and it autonomously added further angulation during firing, even when the handle was held still.It caused traction on the underlying tissues.This resulted in 700 cubic centimeters (cc) of blood loss from the pulmonary artery and the transfusion of 2 packed cells.The surgeon used a different stapler from another manufacturer to resolve the issue.
Additional Manufacturer Narrative
Additional information: b3, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection noted one reload with the jaws clamped entered into frame.The jaws opened.The curved tip of the reload went under the tissue.The jaws were clamped on the tissue.The reload rotated counterclockwise.The reload rotated clockwise.The reload started firing.The reload completed firing.A second button press was performed.The reload articulated to the left, and the laminates were observed to warp within the channel.Blood was observed coming from the middle of the reload.Retraction started.The reload fully retracted, and the jaws opened.The reload was removed from the frame.Bleeding was observed coming from the staple line, and the tissue was transected.The surgeon applied pressure.The camera zoomed in on the application site.The staples that were not completely fired over tissue did form the proper b-shape as expected.No visual abnormalities were observed with the staples in the staple line.The surgeon applied pressure to the surrounding tissue using forceps.It was reported that the staple line was bleeding.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that the device was articulating during firing.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.